Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 30, 2025, 7:09 PM EDT for Greene County, Washington County, Pennsylvania; Marshall County, Ohio County, Wetzel County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2025, 7:09 PM EDT (23:09 UTC)
- Expired
- May 30, 2025, 10:03 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, PA, Washington County, PA, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 30, 5:14 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 30, 5:14 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 514 PM EDT Fri May 30 2025 .SYNOPSIS... Showers and thunderstorms are expected by this afternoon, lingering into the overnight. Heavy rain is possible for some, especially in the WV and PA ridges. Drier weather returns Saturday afternoon through early next week as temperatures warm. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... KEY MESSAGES: - Widespread rainfall today with heaviest rain possible south of I-70. - A Flood Watch is in effect for Preston/Tucker County - Marginal risk for severe storms across northern WV this afternoon ------------------------------------------------------------------- 515 PM Update... We contionue to monitor the storms across northern WV for any potential rotation. The latest mesoanalysis shows the most favorable area of shear is located across this area, though instability is weak. We expect a gradual weakening trend later this eveninig. The other potential we are monitoring is the heavy rain across WV. Issued a flood warning for Wetzel county as an area of heavy rain persisted across that area. Will continue to monitor other areas, especially to the east, where heavy rain has recently fallen. 2pm Update... Complex of showers and thunderstorms continues to move into the region with crossing low pressure this afternoon. Low pressure is expected to move across southern portions of the area this afternoon, keeping northern WV in the warm sector before a trailing cold front sweeps through. Ahead of that front, a broken line of strong to severe storms has developed across eastern KY, now moving through western WV. Expectation is that these will remains just south of the Pittsburgh forecast area this afternoon. A Tornado Watch is in effect to our south. The primary threat for our area will be heavy rainfall. Heaviest rain is likely to stay south of Pittsburgh, and is more favorable across northern WV and the PA/WV ridges. Rainfall rates of 0.5-1.0 inches continue to be noted over the last 3 hours in areas to our southwest. Given antecedent wet conditions over portions of northern WV, and expected rainfall totals near or exceeding 1", a Slight Risk for excessive rainfall is highlighted for the region. Probabilities for excessive rainfall are highest across Preston and Tucker counties (WV), where the likelihood of 2" through Saturday is 30-40%. This area already has saturated soils from previous mid-week rainfall, so a Flood Watch is in effect for this evening through early Saturday. Significant rain and any most of the lightning threat will end during the evening hours, but another round of showers is expected after midnight behind the exiting low as cold advection and northwest upslope flow begins. Low temperatures will drop into the 50s overnight as showers linger. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... KEY MESSAGES: - Blustery and cool on Saturday with highs 10 to 15F below normal - Dry and a bit warmer on Sunday ------------------------------------------------------------------- The upper trough axis will pass Saturday afternoon, with gradual height rises expected on Sunday. Significant low-level cold air advection with the nearly 3 sigma trough will keep highs in the upper 50s north of PIT to mid 60s south on Saturday. Strong cold advection with deep mixing on Saturday will keep gusts of 25-30 kts in the forecast. Continued to run with NBM 90th percentile given tendency for guidance to underperform with strong cold advection. Diurnally driven showers are expected through early afternoon before diminishing with subsidence and drying later in the afternoon and evening. Saturday night should remain dry and cool. Ridging will begin to build over the Midwest and into the western Great Lakes on Sunday. Rising heights and partly sunny skies should help boost temperatures 5-10 degrees, but still below-average. && .LONG TERM /MONDAY THROUGH FRIDAY/... KEY MESSAGES: - Warming temperatures continue through midweek - Rain chances increase by Thursday ------------------------------------------------------------------- Upper ridging will build across the Great Lakes and through our region by midweek, bringing a large swing in temperatures. Height rises around 100m on Monday will finally boost temperatures back to near-average. Continued rises to around 5860m on Tuesday will then quickly boost highs into the lower 80s. Strong warm advection in southwest flow takes over on Wednesday as the ridge axis passes. Mid/upper 80s are likely for highs, and the probability of reaching 90F is near 50% for the Pittsburgh urban heat island. The experimental NWS Heat Risk reaches moderate (orange) for much of the region on Wednesday. It should be noted that wildfire smoke could introduce uncertainty with high temperatures next week. An initial burst of smoke aloft is likely tonight behind the front, but this should exit the area Saturday morning with minimal effect on area temperature. Better and longer-lasting coverage of smoke is possible early week as the ridge slides into the area. Substantial smoke aloft could reduce high temperatures by multiple degrees, so this will warrant watching as we come into range of the higher-resolution smoke models. Uncertainty grows late week as crossing waves and a developing surface low potentially impact the region. Rain chances increase by Thursday as a result. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Rain chances continue into the late evening with a passing low pressure system, cigs and vis are already starting to fall for all terminals (minus FKL/DUJ/LBE). High resolution models have been consistent that MVFR to IFR cigs are likely through 06Z with sufficient low- level moisture and periods of higher rainfall rates. Thunder potential is considered low with weak instability. Brief periods of VFR conditions are likely as the low tracks east and out the region, mainly between 05Z to 09Z. However, a noted shot of cold air from a passing shortwave over the Great Lakes will likely lower cigs back to MVFR/IFR between 08Z to 10Z. MVFR conditions will erode from southwest to northeast between 12Z to 16Z on Saturday. Shortwave movement within NW flow and strong cold advection aloft will support scattered showers and isolated thunderstorms Saturday afternoon before subsidence/dry advection diminishes chances. Outlook... There is high confidence (greater than 90% probability) in VFR by 00z Sunday under the influence of high pressure and dry advection. These conditions are likely to persist under ridge building to start the next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...Flood Watch until 2 AM EDT Saturday for WVZ510>514. && SYNOPSIS...Rackley NEAR TERM...WM/Rackley SHORT TERM...Rackley LONG TERM...Craven/Rackley AVIATION...Hefferan/Frazier
Hazardous weather outlook, May 30, 6:45 AM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 645 AM EDT Fri May 30 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-311045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall- 645 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ510-311045- Ridges of Eastern Monongalia and Northwestern Preston- 645 AM EDT Fri May 30 2025 ...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Locally heavy rainfall could lead to flash flooding this afternoon and evening, especially over Tucker and southern Preston Counties where locally 2-3 inches of rain could fall. There is also a marginal risk, or level 1 out of 5, for severe thunderstorms during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ012-021-509-311045- Wetzel-Marion-Monongalia- 645 AM EDT Fri May 30 2025 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Locally heavy rainfall could lead to flash flooding this afternoon and evening. There is also a marginal risk, or level 1 out of 5, for severe thunderstorms during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ511>514-311045- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 645 AM EDT Fri May 30 2025 ...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Locally heavy rainfall could lead to flash flooding this afternoon and evening, especially over Tucker and southern Preston Counties where locally 2-3 inches of rain could fall. There is also a marginal risk, or level 1 out of 5, for severe thunderstorms during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. SKH
In the hours before
Local storm report, May 30, 6:05 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
605 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flood 2 ENE Pine Grove 39.57N 80.64W
05/30/2025 Wetzel WV 911 Call Center
Numerous reports of road flooding, mainly
along low spots, streams and creeks.
Flooding was occurring across flood prone
areas.
&&
WMLocal storm report, May 30, 6:42 PM EDT, 27 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Pittsburgh PA
642 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Flash Flood 1 ESE Worthington 39.46N 80.25W
05/30/2025 Marion WV 911 Call Center
Corrects previous flood report from 1 ESE
Worthington. RT 19 IS FLOODED AT 218
INTERSECTION - Time based on received
report.
&&
LupoLocal storm report, May 30, 6:43 PM EDT, 26 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Pittsburgh PA
643 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Flash Flood 2 WSW Fairmont 39.47N 80.17W
05/30/2025 Marion WV 911 Call Center
Corrects previous flood report from 2 WSW
Fairmont. ROADWAY AT THIS INTERSECTION IS
UNDER WATER - Time based on when report was
received.
&&
LupoLocal storm report, May 30, 6:53 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
653 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Flash Flood 1 WNW Worthington 39.46N 80.28W
05/30/2025 Marion WV 911 Call Center
FLOODING BADLY & COMPLETELY BLOCKED.
0530 PM Flash Flood Barrackville 39.50N 80.17W
05/30/2025 Marion WV 911 Call Center
Flooding near post office. Time a rough
estimate.
0534 PM Flash Flood Barrackville 39.50N 80.17W
05/30/2025 Marion WV 911 Call Center
Time estimated; flooding not specified.
0540 PM Flash Flood 1 SW Worthington 39.44N 80.27W
05/30/2025 Marion WV Amateur Radio
Submerged vehicle reported on Hutchinson
Drive.
0545 PM Flood 2 S Monongah 39.43N 80.22W
05/30/2025 Marion WV 911 Call Center
0545 PM Flash Flood 2 SSE Monongah 39.44N 80.21W
05/30/2025 Marion WV 911 Call Center
ROADWAY FLOODING.
0557 PM Landslide Farmington 39.52N 80.25W
05/30/2025 Marion WV 911 Call Center
Rockslide reported - Time based on the
report.
0613 PM Flash Flood 2 E Fairmont 39.48N 80.12W
05/30/2025 Marion WV 911 Call Center
ROADWAY FLOODING.
0622 PM Flash Flood Worthington 39.46N 80.26W
05/30/2025 Marion WV 911 Call Center
Water Rescue - Unknown if there are injuries
and time is an estimate.
&&
LupoLocal storm report, May 30, 6:57 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
657 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 1 ESE Worthington 39.46N 80.25W
05/30/2025 Marion WV 911 Call Center
Individual trapped in garage. Time is an
estimate.
&&
LupoLocal storm report, May 30, 7:04 PM EDT, 5 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Pittsburgh PA
704 PM EDT Fri May 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Flash Flood 1 ENE Worthington 39.46N 80.25W
05/30/2025 Marion WV 911 Call Center
Corrects previous flash flood report from 1
ESE Worthington. Individual trapped in
garage. Time is an estimate.
&&
LupoThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:02 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Washington | 5 hr |
| May 30, 6:40 AM EDT | Flood Watch | PBZ | Monongalia, Preston, Tucker | 19 hr |
| May 30, 4:37 PM EDT | Areal Flood Warning | PBZ | Wetzel | 12 hr |
| May 30, 5:23 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia, Wetzel | 6 hr |
| May 30, 5:51 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 5 hr |
| May 30, 6:15 PM EDT | Flash Flood Warning | PBZ | Marshall, Ohio, Wetzel | 3 hr |
| May 30, 7:39 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia, Preston, Tucker | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2025Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.